MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTE
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 06/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is the first of four submissions for the same patient event.The others are 1220246-2016-00296 ((b)(4)), 1220246-2016-00297 ((b)(4)), 1220246-2016-00298 ((b)(4)).The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-ttte and lot number 1379201 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka procedure due to patient pain.During the revision procedure the surgeon explanted the tibial tray ar-503-ttte (lot 1379201), femoral implant ar-516-5l (lot 1373716), bearing implant ar-513-be12 (lot 113601433) and patella implant ar- 504-psb8 (lot 113601439).Patient, female, (b)(6).During the revision procedure the following arthrex products were implanted: tibial tray ar-513-t5 (lot 10034400), femoral implant ar-516-5l (lot 1482387), bearing implant ar-513-bf18 (lot 113601335) and patella implant ar-504-psc9 (lot 113601511).Patient medical records of (b)(6) 2016 noted patient was experiencing recurrent swelling in left knee, any jarring motion of knee recreated pain in knee and patient is able to do stairs one at a time.Examination of the left knee demonstrated swelling and palpation of the left knee demonstrated medial tibial plateau tenderness and lateral tibial plateau tenderness.Mild effusion of the left knee was noted along with pain with flexion.It was noted patient may have micromotion tibial component.Patient medical records of (b)(6) 2016 noted patient continued to have recurrent swelling and pain.It was also noted that patient now has cracking under patella with mild pain.Patient assessment was ankylosis of left knee joint, effusion of left knee and left knee pain.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5822739
Report Number1220246-2016-00295
Device Sequence Number774035
Product Code JWH
UDI-Device Identifier00888867106727
UDI-Public00888867106727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Catalogue NumberAR-503-TTTE
Device Lot Number137901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2016
Initial Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR